Levothyroxine

Levothyroxine

Hi. I've been on Levo for 5 months (100mcg). I'm much healthier for it, lost a stone, feel better etc.... But, I have sore knees, feet, Achilles and calf muscles​. If I've been inactive for say 30 mins, everything stiffens up, and the first minute of moving around again is quite stiff and painful. Anyone else have similar issues, and any ideas what I can do to help this.

Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

9 Replies

oldestnewest
  • Welcome to our forum and you do look well in your photo and I am glad levothyroxine has helped you so far.

    Aches/pains can be a common symptom and I suggest you get a new blood test - which should be the very earliest possible. Fasting (you can drink water) and allow a gap of 24 hours between your last dose of levo and the test and take afterwards.

    This procedure might be helpful in avoiding an unnecessary adjustment in levo as doctors seem to only look at the TSH result without taking account of our thyroid hormone results. TSH is from the pituitary gland and we feel best which its 1 or lower but many GPs think anywhere in the range is fine (highest is around 5).

    You need TSH, T4, T3, Free T4 and Free T3 (if you haven't had thyroid antibodies tested ask for these too). B12, Vit D, iron, ferritin and folate. GPs usually, or have been directed, that only TSH and T4 is fine. Not so if we have symptoms. Also our vitamins/minerals are usually deficient and can also cause problems.

    Always get a print-out of your results with the ranges for your own records and you can post if you have a query.

    GP (or lab) may not do all of the thyroid tests but you can get those privately and we have recommended labs which do pin-prick home tests. The most important are the Free T4 and Free T3 and I'll give a link and you can read why. levothyroxine (T4) is inactive and has to convert to T3 which is the only active hormone required in all of our receptor cells.

    thyroiduk.org.uk/tuk/testin...

    thyroiduk.org.uk/tuk/testin...

  • Hi there print. May not be the case for you but those are the symptoms I get when, after getting bloods done it shows for me that an increase in levo is needed. If it has been 5months on same dose it might be that you could benefit from a raise in meds but without test it's probably not a good idea.

  • Hi. Only diagnosed 4 months ago. Last blood test 3 weeks ago. Raised level to 100. Maybe I'm still not at the right level yet.

  • Ah ok could be then! Did you ask for your results from the receptionist at surgery -it can give a good clue -if only on the tsh or tsh and ft4 it helps for your at least initially to see where it's going.

  • It was 26

  • Hi print. If it's was 26 tsh then way too high could it be 2.6 ? Once on thyroid meds the 'ideal' tsh is around 1.0 or less usually to feel best but that should also be read in conjunction with ft4 and ft3.ft3 is the active hormone, also of course it's all very personal to each of us what is right for one is not necessarily right for the other,but it's a reasonable guide. Nhs won't normally do ft3 many on here get it privately tested.

    I hope you soon get to the right place with it all, it does take time.

  • Thanks for the advice. It was originally 228 (yes incredibly high), after initial 50mg went down to 48, then out onto 75mg, and went down to 26.

  • Wow ok might have some way to go yet then! Keep well behind them they may tend to leave you 'in range' which is fine if you feel good otherwise best to get the other test.s if you can. Certain Vitamins and mineral levels need to be good also to convert properly.

  • I will. I've been reading about natural remedies, as they can help with certain side effects. My GP is pretty good and will listen.

You may also like...